Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 358, NWS Jackson, MS

August 17, 2018Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Aug 17, 2018, 1:06 PM CDT for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2018, 1:06 PM CDT (18:06 UTC)
Expired
Aug 17, 2018, 1:45 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 1:07 PM CDTTSTM WND DMG7 Nne Mcmillan Corner, ARCORRECTS TIME OF PREVIOUS TSTM WND DMG REPORT FROM 7 NNE MCMILLAN CORNER. TREE BLOWN DOWN ALONG HWY 35.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WUUS54 KJAN 171806
SVRJAN
ARC017-MSC151-171845-
/O.NEW.KJAN.SV.W.0358.180817T1806Z-180817T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
106 PM CDT FRI AUG 17 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Central Chicot County in southeastern Arkansas...
  Northwestern Washington County in northwestern Mississippi...

* Until 145 PM CDT.

* At 106 PM CDT, a severe thunderstorm was located 7 miles southwest
  of Winterville, or 7 miles northwest of Greenville, moving
  southeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Winterville around 110 PM CDT.
  Greenville and Metcalfe around 125 PM CDT.
  Leland around 140 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3356 9124 3353 9122 3353 9104 3341 9086
      3313 9121 3344 9144 3352 9131 3352 9125
TIME...MOT...LOC 1806Z 312DEG 19KT 3345 9116 

HAIL...<.75IN
WIND...60MPH
 
$$

TW
1 follow-up statement
957 
WWUS54 KJAN 171831
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
131 PM CDT FRI AUG 17 2018

ARC017-MSC151-171845-
/O.CON.KJAN.SV.W.0358.000000T0000Z-180817T1845Z/
Chicot AR-Washington MS-
131 PM CDT FRI AUG 17 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR CENTRAL CHICOT AND NORTHWESTERN WASHINGTON COUNTIES...

At 130 PM CDT, a severe thunderstorm was located near Greenville,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
central Chicot and northwestern Washington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3353 9104 3341 9086 3313 9121 3335 9137
TIME...MOT...LOC 1830Z 313DEG 15KT 3335 9108 

HAIL...<.75IN
WIND...60MPH
 
$$

TW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 12:20 PM CDT, 46 minutes earlier.

Area forecast discussion, Aug 17, 12:20 PM CDT, 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1220 PM CDT Fri Aug 17 2018

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
An active convective period will be in store for most TAF sites
through this evening. Abundant cloud cover this afternoon will
lead to periods of MVFR ceilings, especially where storms occur as
visibilities will be reduced and winds will be gusty. The
convection will wind down somewhat by late evening, but
possibilities will continue overnight and through the end of the
period./26/

&&

.DISCUSSION...
Latest CAM guidance showing convective area, over northwest AR at
the moment, will drop into northwest portions of the forecast
area during peak heating. Increased severe storms risk level to
slight as near 40 knots of 0-3km bulk shear will be driving this
convection southeast. This along with high microburst composite
parameter should make for increased damaging wind potential over
mostly northwest sections this afternoon into the evening.

Lowered dewpoints somewhat this afternoon which should result in
lower heat indices. The highest heat indices, around 105, will
occur mainly west of the MS river, but thunderstorms developing
during the afternoon will limit the duration of this heat./26/

Prior discussion below:

Today and tonight:

The southern fringe of a relatively strong upper level shortwave
will be moving into the region today and this feature is already
helping to generate numerous showers and thunderstorms just to our
northwest early this morning. Latest radar imagery reveals outflow
now progressing south toward the Arklamiss Delta and this
boundary should help trigger scattered shower and thunderstorm
activity this morning, at least along and north of the Highway 82
corridor. High resolution model guidance consensus is good that
showers and thunderstorms will gradually build south and southwest
during the midday through afternoon hours as outflow cascading
south juxtaposes with increasing synoptic lift (from the mentioned
incoming short wave) and moisture convergence and advection in
the lower portion of the troposphere. Convection should be most
numerous along and north of the I-20 corridor through early this
evening and in these areas briefly training storms are possible.
Considering the atmosphere fueling thunderstorms should have
surface-based CAPE values of 2000+ j/kg and precipitable water
values of 2+ inches, any training of storms could yield a quick
deluge of a few inches of rainfall. The ground is not really
saturated in too many locations, but lingering torrential
downpours can still cause some flooding issues with these in situ
conditions. For this reason we have introduced a LIMITED flood
risk in the graphics and HWO.

This flood risk (for mainly northern zones) will also continue
tonight as model consensus suggests moisture convergence and
advection into the backside of the upper trough over our region
should spur some additional convection in the wake of the
afternoon's activity. Instability should be tame enough late
tonight to preclude organized severe weather concerns, which of
course is good.

Unfortunately, better instability today, with CAPE likely peaking
from 3000 to 4000 j/kg in spots, should work in concert with
modest wind shear in the low to mid levels to temporarily organize
convective clusters (at least loosely). The main threat with any
organized clusters will be damaging wind gusts and we agree with
SPC that a MARGINAL risk of severe storms exists over central and
northern zones. The main risk will be damaging wind gusts.

Otherwise, high temperatures were boosted upward just a touch in
many lcoations today given the prospect of some morning sun in
central and southern zones. Still anticipating highs will remain
less than 95 in nearly all areas, but humidity will be through the
roof and thus yield pockets where heat index values could peak
close to 105 degrees. The HWO and graphics has been updated to
reflect this threat as well.

Saturday through next week...

The ArkLaMiss will experience a few active and wet mid August
days this weekend and into early next week before a rare August
cold front sweeps through the region by midweek next week.

By Saturday morning, a stalled surface front that will stretch
from New England down into the lower MS River Valley. This front
will continue to serve as a focus for convective initiation for
storms in our region through on Saturday and Sunday. The better
coverage of storms will remain north of the I-20 corridor, closer
to the boundary. Pwats will range from 2"-2.5" through the period
providing the storms ample moisture to tap into. Storms during
this period will be efficient rain producers and some training is
possible. A limited flood threat was added to the HWO along and
north of the I-20 corridor to account for the threat of flash
flooding through the day on Saturday. Although the pattern will
hold steady through the region on Sunday, there was not enough
confidence in the flash flooding threat to extend the limited
threat at this time. Although flash flooding will be the main
threat through the weekend, there will be enough instability and
shear around on Saturday and Sunday to support some severe storms
with the primary threat of gusty winds.

A deeper disturbance will begin to cross the Plains as we get into
early next week, eventually crossing the MS River Valley and into
the Great Lakes region. WPC has noted that surface low pressure
records for the upper Ohio Valley region in August could be in
jeopardy as the strong surface low associated with this
disturbance pushes east dragging a strong cold front with it. A
very moist airmass will still be in place over the ArkLaMiss as
the front approaches the region from the west late Monday into
Tuesday. Storms along and ahead of the front will also be
efficient rain producers with flash flooding becoming a threat
once again. A cooler, drier airmass will begin to filter into the
region behind the front, resulting in a dry end to the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       91  71  88  73 /  41  78  72  52
Meridian      90  72  89  73 /  43  46  71  52
Vicksburg     95  73  90  74 /  35  72  72  52
Hattiesburg   90  72  91  73 /  41  17  70  28
Natchez       93  72  90  74 /  27  33  70  32
Greenville    91  72  88  73 /  81  43  74  64
Greenwood     88  72  87  73 /  81  55  74  65

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Aug 17, 9:03 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
903 AM CDT Fri Aug 17 2018

ARZ074-075-LAZ007>009-MSZ040-181415-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Issaquena-
903 AM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

EXCESSIVE HEAT
THREAT...Limited
TIMING...Today

Severe thunderstorms are possible for locations mainly north of
the Interstate Twenty corridor midday today through this evening.
The main risk will be damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

Flash flooding will be possible this afternoon through tonight,
again mainly for locations along and north of the Interstate
Twenty corridor. In these areas isolated locations could receive
2 to 3 inches of rainfall in a short amount of time, which could
lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

Very high humidity today will lead to peak heat indices ranging
from 100 to 105 degrees in the late morning through early
afternoon hours. Expect numerous afternoon thunderstorms to help
alleviate the heat some late in the day.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Flash flooding will continue to be possible for locations along
and north of Interstate 20 on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ016-MSZ018-019-025>029-032-034>037-041>044-047>050-181415-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Webster-Choctaw-Washington-Humphreys-Holmes-Attala-Sharkey-Yazoo-
Madison MS-Leake-Warren-Hinds-Rankin-Scott-
903 AM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Severe thunderstorms are possible for locations mainly north of
the Interstate Twenty corridor midday today through this evening.
The main risk will be damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

Flash flooding will be possible this afternoon through tonight,
again mainly for locations along and north of the Interstate
Twenty corridor. In these areas isolated locations could receive
2 to 3 inches of rainfall in a short amount of time, which could
lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Flash flooding will continue to be possible for locations along
and north of Interstate 20 on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ030-031-033-038-039-045-046-051-052-181415-
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Newton-
Lauderdale-
903 AM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of east central
Mississippi, and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Isolated severe thunderstorms are possible for locations mainly
north of the Interstate Twenty corridor midday today through this
evening. The main risk will be damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

Flash flooding will be possible this afternoon through tonight,
again mainly for locations along and north of the Interstate
Twenty corridor. In these areas isolated locations could receive
2 to 3 inches of rainfall in a short amount of time, which could
lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Flash flooding will continue to be possible for locations along
and north of Interstate 20 on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ015-181415-
Richland-
903 AM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

EXCESSIVE HEAT
THREAT...Limited
TIMING...Today

Isolated severe thunderstorms are possible for locations mainly
north of the Interstate Twenty corridor midday today through this
evening. The main risk will be damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

Flash flooding will be possible this afternoon through tonight,
again mainly for locations along and north of the Interstate
Twenty corridor. In these areas isolated locations could receive
2 to 3 inches of rainfall in a short amount of time, which could
lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

Very high humidity today will lead to peak heat indices ranging
from 100 to 105 degrees in the late morning through early
afternoon hours. Expect numerous afternoon thunderstorms to help
alleviate the heat some late in the day.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Flash flooding will continue to be possible for locations along
and north of Interstate 20 on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ023-181415-
Franklin LA-
903 AM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

EXCESSIVE HEAT
THREAT...Limited
TIMING...Today

Isolated severe thunderstorms are possible for locations mainly
north of the Interstate Twenty corridor midday today through this
evening. The main risk will be damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

Very high humidity today will lead to peak heat indices ranging
from 100 to 105 degrees in the late morning through early
afternoon hours. Expect numerous afternoon thunderstorms to help
alleviate the heat some late in the day.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ025-MSZ053>059-181415-
Tensas-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-
903 AM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Isolated severe thunderstorms are possible for locations mainly
north of the Interstate Twenty corridor midday today through this
evening. The main risk will be damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ060>066-072>074-181415-
Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
903 AM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of and south
central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

LAZ024-026-181415-
Catahoula-Concordia-
903 AM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Today and Tonight

EXCESSIVE HEAT
THREAT...Limited
TIMING...Today

Very high humidity today will lead to peak heat indices ranging
from 100 to 105 degrees in the late morning through early
afternoon hours. Expect numerous afternoon thunderstorms to help
alleviate the heat some late in the day.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Aug 17, 7:13 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
713 AM CDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 ENE BRANDON           32.30N 89.95W
08/16/2018                   RANKIN             MS   NWS EMPLOYEE

            A FEW TREES DOWN ALONG STRATFORD DR.

&&

TW
Local storm report, Aug 17, 8:44 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
844 AM CDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     3 WSW LOUISVILLE        33.11N 89.10W
08/16/2018                   WINSTON            MS   PUBLIC

            MULTIPLE LARGE LIMBS AND A TREE DOWN ON THE
            SOUTHWEST SIDE OF LOUISVILLE. REPORT
            RECEIVED VIA SOCIAL MEDIA.

&&

TW
Local storm report, Aug 17, 9:24 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 AM CDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     TAYLORSVILLE            31.83N 89.43W
08/16/2018                   SMITH              MS   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 37.

&&

TW
Local storm report, Aug 17, 9:33 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
933 AM CDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     6 ENE BASSFIELD         31.54N 89.66W
08/16/2018                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            TREE DOWN ACROSS WILLIE FORTENBERRY RD.

&&

TW
Local storm report, Aug 17, 9:45 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     1 WNW BASSFIELD         31.50N 89.75W
08/16/2018                   JEFFERSON DAVIS    MS   PUBLIC

            A FEW TREES DOWN ON THE NORTHWEST SIDE OF
            BASSFIELD.

&&

TW
Local storm report, Aug 17, 9:49 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
949 AM CDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     FLASH FLOOD      2 E BASSFIELD           31.50N 89.70W
08/16/2018                   JEFFERSON DAVIS    MS   PUBLIC

            WATER WAS COVERING A FEW ROADS JUST EAST OF
            BASSFIELD. REPORT RELAYED VIA THE PUBLIC.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:55 PM CDTSpecial Weather StatementJANKemper50 min
Aug 16, 8:07 PM CDTSevere Thunderstorm WarningJANKemper53 min
Aug 16, 8:29 PM CDTSpecial Weather StatementJANNeshoba61 min
Aug 17, 1:16 PM CDTSpecial Weather StatementJANJasper29 min
Aug 17, 1:33 PM CDTSpecial Weather StatementJANJones27 min
Aug 17, 1:50 PM CDTSpecial Weather StatementJANSharkey25 min
Aug 17, 1:52 PM CDTFlash Flood WarningJANJones2 hr
Aug 17, 2:01 PM CDTSpecial Weather StatementJANClarke29 min
Aug 17, 2:03 PM CDTSpecial Weather StatementJANWashington27 min
Aug 17, 2:22 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower27 min
Aug 17, 2:25 PM CDTSpecial Weather StatementJANIssaquena, Sharkey35 min
Aug 17, 2:31 PM CDTSpecial Weather StatementJANForrest29 min
Aug 17, 2:47 PM CDTSpecial Weather StatementJANWinston28 min
Aug 17, 3:09 PM CDTSpecial Weather StatementJANIssaquena, Sharkey, Yazoo51 min
Aug 17, 3:17 PM CDTSpecial Weather StatementJANCarroll, Leflore43 min
Aug 17, 4:05 PM CDTSpecial Weather StatementJANWarren25 min
Aug 17, 4:20 PM CDTSpecial Weather StatementJANRankin25 min
Aug 17, 4:25 PM CDTSpecial Weather StatementJANMontgomery50 min
Aug 17, 4:50 PM CDTSpecial Weather StatementJANMadison, Rankin40 min
Aug 17, 4:53 PM CDTSevere Thunderstorm WarningJANRankin, Scott52 min
Aug 17, 4:55 PM CDTSevere Thunderstorm WarningJANMadison, Rankin50 min
Aug 17, 4:58 PM CDTSevere Thunderstorm WarningJANAttala47 min
Aug 17, 5:11 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster34 min
Aug 17, 5:24 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Aug 17, 5:37 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha42 min
Aug 17, 5:45 PM CDTSevere Thunderstorm WarningJANRankin51 min
Aug 17, 5:49 PM CDTSpecial Weather StatementJANWebster41 min
Aug 17, 5:54 PM CDTSpecial Weather StatementJANLeake51 min
Aug 17, 6:03 PM CDTSpecial Weather StatementJANWinston27 min
Aug 17, 6:12 PM CDTSpecial Weather StatementJANSimpson48 min
Aug 17, 6:34 PM CDTSevere Thunderstorm WarningJANClaiborne56 min
Aug 17, 1:24 PM CDTSpecial Weather StatementJANAshley51 min
Aug 17, 1:42 PM CDTSpecial Weather StatementJANChicot33 min
Aug 17, 2:52 PM CDTSpecial Weather StatementJANChicot38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.